Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

April 22, 2016Covington County, Alabama

NWS Mobile, AL issued this special weather statement at Apr 22, 2016, 3:18 PM CDT for Covington County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2016, 3:18 PM CDT (20:18 UTC)
Expired
Apr 22, 2016, 4:00 PM CDT
In force
42 min
Issued by
NWS Mobile, AL

County Covington County, AL

The radar

The Eglin Afb radar (KEVX), 65 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

157 
WWUS84 KMOB 222018
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
318 PM CDT FRI APR 22 2016
 
ALZ060-FLZ205-222100-
COVINGTON AL-OKALOOSA INLAND FL-
318 PM CDT FRI APR 22 2016

...SPECIAL WEATHER STATEMENT...

AT 317 PM CDT...DOPPLER RADAR WAS TRACKING TWO STRONG THUNDERSTORMS
NEAR LAUREL HILL...OR 8 MILES WEST OF FLORALA...MOVING EAST AT 5 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CRESTVIEW...FLORALA...LAUREL HILL AND LOCKHART. 

LAT...LON 3099 8639 3083 8639 3078 8666 3108 8665
      3116 8619 3099 8619
TIME...MOT...LOC 2017Z 270DEG 6KT 3100 8647 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 22, 11:55 AM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Apr 22, 11:55 AM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1155 AM CDT FRI APR 22 2016

.DISCUSSION...SEE UPDATED INFORMATION BELOW.

&&

.UPDATE...NO UPDATES PLANNED FOR THE FORECAST. GUIDANCE CONTINUES TO
HINT AS SOME AFTERNOON SHRA/TSRA BEFORE TRULY STABLE AIR MOVES OVER
THE FA BEHIND A WIND-SHIFT LINE GENERALLY SOUTHEAST OF I65 AS I TYPE.
HAVE LEFT THE PREVIOUS SHIFTS CHANCE OF PRECIP IN AS A RESULT. TEMPS
ON TRACK.

/16

&&

.AVIATION...
18Z ISSUANCE...DRIER...MORE STABLE AIR WILL MOVE OVER THE AREA LATER
THIS AFTERNOON INTO TONIGHT. SOME TEMP DROPS IN CIGS TO LOW END MVFR
LEVELS POSSIBLE BEFORE THE DRIER AIR MOVES IN. AM ANTICIPATING
CIGS/VISBYS TO BE UPPER END MVFR LEVELS OR HIGH OVER MOST OF THE FA
06Z AND AFTER.

/16

&&

.PREV DISCUSSION... /ISSUED 640 AM CDT FRI APR 22 2016/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...
12Z ISSUANCE...MVFR/VFR CONDITIONS IN NUMEROUS SHOWERS AND STORMS
WILL MAINLY AFFECT THE EASTERN PORTION OF THE AREA THIS MORNING WITH
ISOLATED TO SCATTERED COVERAGE OTHERWISE EXPECTED FOR THE REMAINDER
OF THE AREA THROUGH THE AFTERNOON. OTHER THAN A FEW SHOWERS/STORMS
EARLY THIS EVENING...DRY CONDITIONS ARE EXPECTED FOR THE REMAINDER
OF THE PERIOD. PATCHY MVFR CONDITIONS IN LIGHT FOG OVER MUCH OF THE
AREA WILL DISSIPATE BY MID MORNING. LIGHT SOUTHERLY WINDS WILL
GRADUALLY SWITCH TO THE NORTHWEST AS A COLD FRONT...CURRENTLY
ADVANCING FROM THE WEST...MOVES THROUGH THE AREA TODAY INTO THE EARLY
EVENING. /29

PREV DISCUSSION... /ISSUED 411 AM CDT FRI APR 22 2016/

NEAR TERM /NOW THROUGH FRIDAY NIGHT/...AN UPPER TROF OVER THE
EASTERN STATES...EXTENDING FROM THE LOWER MISSISSIPPI RIVER VALLEY
TO THE GREAT LAKES...ADVANCES SLOWLY EASTWARD TO BE MAINLY ACROSS
THE EASTERNMOST STATES BY LATE TONIGHT.  AN ASSOCIATED SURFACE LOW
ADVANCES ACROSS THE INTERIOR EASTERN STATES AND BRINGS A COLD FRONT
INTO THE WESTERN HALF OF THE FORECAST AREA THIS MORNING...THEN
THROUGH THE REMAINDER OF THE AREA THIS AFTERNOON INTO THE EARLY
EVENING.  ABUNDANT DEEP LAYER MOISTURE WILL BE IN PLACE OVER THE
FORECAST AREA AT THE BEGINNING OF THE PERIOD WITH PRECIPITABLE WATER
VALUES OF 1.3-1.5 INCHES...BUT THEN DECREASES THROUGH THE DAY AHEAD
OF THE APPROACHING FRONT TO 1.0-1.2 INCHES AS THE MID/UPPER TROF
ADVANCES ACROSS THE REGION.

A SHORTWAVE MOVES ACROSS THE REGION THIS MORNING AND COUPLES WITH
THE ADVANCING FRONTAL BOUNDARY TO RESULT IN WEAK TO MODERATE DEEP
LAYER LIFT...THEN FORCING WEAKENS FURTHER WITH THE DEPARTURE OF THE
SHORTWAVE AS THE FRONTAL BOUNDARY MOVES THROUGH THE REMAINDER OF THE
AREA.  SURFACE BASED CAPES INCREASE TO 500-1500 J/KG THIS
MORNING...WITH THE HIGHEST VALUES OVER THE INTERIOR PORTION OF THE
AREA.  WHILE SIMILAR CAPE VALUES PERSIST INTO THE
AFTERNOON...FORCING WILL BE WEAK AT BEST.  SHEAR VALUES REMAIN VERY
LOW WITH AN 850 MB FLOW OF 15-20 KNOTS...BUT DRIER AIR FLOWING INTO
THE AREA WILL RESULT IN WET BULB ZERO VALUES IN THE FAVORED
CONVECTIVE REGIONS DROPPING TO NEAR 10 KFT. AS SUCH CONTINUE TO SEE
THE POTENTIAL FOR SOME STRONG STORMS TODAY MAINLY OVER INTERIOR AREAS
WHERE THE BETTER FORCING WILL BE LOCATED...BUT THE POTENTIAL FOR
SEVERE STORM DEVELOPMENT REMAINS LOW. HIGHS WILL BE NEAR 80 FOR MUCH
OF THE AREA AND LOWS TONIGHT WILL RANGE FROM THE MID 50S INLAND TO
AROUND 60 AT THE COAST. /29

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...HIGH LEVEL TROF MAKES
STEADY EASTWARD PROGRESSION INTO THE WEEKEND...MOVING OFF THE EAST
COAST MAINLAND SATURDAY NIGHT AND INTO THE WESTERN ATLANTIC ON
SUNDAY. AS THIS FEATURE DEPARTS TO THE EAST...A SHORTWAVE MID LEVEL
RIDGE AXIS MOVES OVER THE SOUTHERN STATES. WITH THE FRONTAL BOUNDARY
MENTIONED ABOVE HAVING MOVED EAST OF THE AREA...DEEP LAYER MOISTURE
IS SWEPT OUT WHICH RESULTS IN A NICE WEEKEND. DAYTIME HIGHS IN THE
LOWER HALF OF THE 80S SATURDAY...TREND CLOSER TO 85 MOST AREAS BY
SUNDAY. ALONG THE BEACHES...DAILY HIGHS LOOK TO BE IN THE UPPER 70S.
OVERNIGHT LOWS 55 TO 58 INTERIOR TO LOWER 60S COAST SATURDAY
NIGHT...RANGE FROM 58 TO 62 NORTH OF I-10 TO 63 TO 66 COAST BY
SUNDAY NIGHT. /10

LONG TERM /MONDAY THROUGH THURSDAY/...MOVING INTO MONDAY...NEXT
SOUTHERN STREAM MID LEVEL TROF MAKES PASSAGE ACROSS THE CENTRAL GULF
COAST. WITH OVERALL DEEP LAYER MOISTURE LIMITED (PWATS .90 TO 1
INCH)...CONFIDENCE IS TOO LOW ON SHOWER/STORM DEVELOPMENT FOR MONDAY.
HEADING INTO THE MIDDLE OF THE WEEK...UPPER TROF EJECTS NORTHEAST
OUT OF THE CENTRAL PLAINS AND CAUSES DOWN STREAM RIDGE TO AMPLIFY
ACROSS THE GULF INTO THE SOUTHEAST. MOVING INTO A SUMMER-LIKE PATTERN
AS WE MOVE INTO THE LAST WEEK OF APRIL. LOW LEVEL RIDGE OF HIGH
PRESSURE TO EXTEND FROM THE WESTERN ATLANTIC INTO THE CENTRAL GULF
NEXT WEEK MAINTAINS A MIX OF SUN AND CLOUDS WITH WARM DAYS. NIGHTS
MILD. A SMALL CHANCE OF SHOWERS AND STORMS POSSIBLE OVER THE
INTERIOR BY THURSDAY. /10

MARINE...LIGHT TO MODERATE SOUTHERLY WINDS WILL BECOME WESTERLY
THIS AFTERNOON THEN NORTHWEST THIS EVENING AS A COLD FRONT
APPROACHING FROM THE NORTH MOVES THROUGH THE AREA.  AN OFFSHORE FLOW
PREVAILS THROUGH SATURDAY NIGHT...THEN A LIGHT TO MODERATE SOUTHERLY
FLOW RESUMES ON SUNDAY AND CONTINUES THROUGH TUESDAY. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Apr 22, 4:04 AM CDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
404 AM CDT FRI APR 22 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-230915-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
404 AM CDT FRI APR 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SOME STRONG STORMS ARE POSSIBLE TODAY WITH LOCALLY HEAVY RAINFALL AND
STRONG GUSTY WINDS. THE POTENTIAL FOR SEVERE STORM DEVELOPMENT IS
LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED
THROUGH THURSDAY.

GMZ630>635-650-655-670-675-230915-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
404 AM CDT FRI APR 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SOME STRONG STORMS ARE POSSIBLE TODAY WITH STRONG GUSTY WINDS. THE
POTENTIAL FOR SEVERE STORM DEVELOPMENT IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 22, 3:18 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
318 PM CDT FRI APR 22 2016

ALZ060-FLZ205-222100-
COVINGTON AL-OKALOOSA INLAND FL-
318 PM CDT FRI APR 22 2016

...SPECIAL WEATHER STATEMENT...

AT 317 PM CDT...DOPPLER RADAR WAS TRACKING TWO STRONG THUNDERSTORMS
NEAR LAUREL HILL...OR 8 MILES WEST OF FLORALA...MOVING EAST AT 5 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CRESTVIEW...FLORALA...LAUREL HILL AND LOCKHART.

LAT...LON 3099 8639 3083 8639 3078 8666 3108 8665
      3116 8619 3099 8619
TIME...MOT...LOC 2017Z 270DEG 6KT 3100 8647

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 3:38 AM CDTSpecial Marine WarningMOB67 min
Apr 22, 4:44 AM CDTSpecial Marine WarningMOB91 min
Apr 22, 6:15 AM CDTSpecial Marine WarningMOB2 hr
Apr 22, 8:14 AM CDTSpecial Marine WarningMOB31 min
Apr 22, 9:47 AM CDTSpecial Marine WarningMOB58 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.